Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 188, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2021, 6:59 PM CDT for Dallam County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 4, 2021, 8:30 PM CDT
- In force
- 91 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 147 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
137
WUUS54 KAMA 042359
SVRAMA
TXC111-050130-
/O.NEW.KAMA.SV.W.0188.210704T2359Z-210705T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
659 PM CDT Sun Jul 4 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Dallam County in the Panhandle of Texas...
* Until 830 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located 5 miles northeast
of Texline, or 12 miles east of Clayton, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dalhart, Texline, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10304 3650 10268 3640 10218 3607 10223
3605 10259 3606 10304
TIME...MOT...LOC 2358Z 296DEG 16KT 3643 10295
HAIL...1.25IN
WIND...60MPH
$$
LG4 follow-up statements
619
WWUS54 KAMA 050014
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
714 PM CDT Sun Jul 4 2021
TXC111-050130-
/O.CON.KAMA.SV.W.0188.000000T0000Z-210705T0130Z/
Dallam TX-
714 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DALLAM COUNTY...
At 713 PM CDT, a severe thunderstorm was located 8 miles east of
Texline, or 18 miles east of Clayton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Texline, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10304 3650 10268 3640 10218 3607 10223
3605 10259 3606 10304
TIME...MOT...LOC 0013Z 317DEG 21KT 3636 10286
HAIL...1.25IN
WIND...60MPH
$$
LG735
WWUS54 KAMA 050033
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
733 PM CDT Sun Jul 4 2021
TXC111-050130-
/O.CON.KAMA.SV.W.0188.000000T0000Z-210705T0130Z/
Dallam TX-
733 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DALLAM COUNTY...
At 732 PM CDT, a severe thunderstorm was located 7 miles north of
Ware, or 20 miles northwest of Dalhart, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Texline, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3639 10304 3639 10266 3638 10218 3607 10223
3605 10259 3606 10304
TIME...MOT...LOC 0032Z 310DEG 24KT 3629 10275
HAIL...1.25IN
WIND...60MPH
$$
LG812
WWUS54 KAMA 050058
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
758 PM CDT Sun Jul 4 2021
TXC111-050130-
/O.CON.KAMA.SV.W.0188.000000T0000Z-210705T0130Z/
Dallam TX-
758 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN DALLAM COUNTY...
At 757 PM CDT, a severe thunderstorm was located 6 miles northwest of
Dalhart, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3626 10273 3639 10249 3638 10218 3607 10223
3605 10259 3606 10285
TIME...MOT...LOC 0057Z 317DEG 28KT 3613 10259
HAIL...1.00IN
WIND...60MPH
$$
LG139
WWUS54 KAMA 050108
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
808 PM CDT Sun Jul 4 2021
TXC111-050130-
/O.CON.KAMA.SV.W.0188.000000T0000Z-210705T0130Z/
Dallam TX-
808 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN DALLAM COUNTY...
At 808 PM CDT, a severe thunderstorm was located over Dalhart, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3617 10262 3638 10233 3638 10218 3607 10223
3605 10259 3606 10279
TIME...MOT...LOC 0108Z 323DEG 24KT 3609 10254
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:47 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 4, 6:47 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 647 PM CDT Sun Jul 4 2021 .AVIATION... For the 00Z TAFs, a round of showers and tstms associated with an upper level storm system will continue moving southward across the area this evening, and will impact the terminal sites. MVFR cigs are expected to redevelop at KAMA towards sunrise Monday and persist until late morning before eroding. Another round of more isolated showers and tstms may develop late Monday afternoon. Have decided not to include this element in this fcst cycle due to low confidence on location and timing. 02 && .PREV DISCUSSION... /Issued 146 PM CDT Sun Jul 4 2021/ SHORT TERM... Cluster of thunderstorms in the southeast Texas Panhandle should exit the area by late this afternoon. These storms have aided by a short wave trough moving southeast into western Oklahoma. The main area of showers and thunderstorms are expected to develop near the Raton Mesa and off the mountains of southern Colorado and northern New Mexico. These storms will be moving into an environment of increasing instability and shear as interact with a short wave trough moving through western Kansas. These storms may be discrete at first and some may be supercells across the northwest CWA, before they form into a line later this evening and move southeast through the rest of the Panhandles. Large hail and damaging winds will be the main threats from these storms. A landspout tornado can not be ruled out. Heavy rain from these storms may also cause localized areas of flooding. Thunderstorms will again be possible on Monday, mainly across the western areas. The northerly flow aloft will tend to mitigate the eastward progression of any mountain convection. There are a couple of minor short wave troughs moving through the flow that may also tough off a few showers and storms. Highs on Monday will still remain below normal with readings mainly in the 80's. LONG TERM...Tuesday through Saturday... An upper high will continue to spin over the Great Basin Region with northwesterly flow aloft for the Panhandles. By Wednesday night into Thursday, the high shifts slightly east towards the Four Corners and puts the Panhandles in northeasterly flow aloft for a brief period. By Friday the high heads back towards the Great Basin Region as a trough digs down into the Upper Midwest with northwesterly flow returning aloft through the weekend. With embedded shortwaves and south southeasterly winds at the surface continuing to provide 60s dewpoints, precipitation chances continue Tuesday and Wednesday, then halt Thursday before returning again through the weekend. The best chance for severe weather will be on Tuesday with the greatest instability present and a more defined shortwave to potentially ramp up storms later through the evening. MLCAPE values are around 1000-2000 J/kg with 0-6 km effective bulk shear around 20-25 knots so large hail and damaging wind gusts are possible. As the evening goes on, there is a potential for storms to become more linear with a surface trough. By Wednesday, the instability parameters do not look as good and the chance for severe storms becomes less likely. However, strong thunderstorms are still a possibility with another surface trough to help enhance storm development. Thursday will remain dry before precipitation chances return for the weekend. A weak frontal passage late Friday night may keep the precipitation chances continuing into Saturday morning. Temperatures will remain in the 80s Tuesday and Wednesday before warming a bit into the lower 90s Thursday and Friday. Breezy southwest winds are possible Friday with daytime mixing of 25-30 knot 850mb winds extending across the Panhandles. North winds will follow behind the weak front late Friday night and this will keep temperatures from warming above the upper 80s to lower 90s into the weekend. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 4, 3:53 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 353 PM CDT Sun Jul 4 2021 OKZ001>003-TXZ001>020-317-051100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 353 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles this afternoon and tonight. Some storms may become severe with large hail and damaging winds being the main threats. A Severe Thunderstorm Watch is in effect for all of the Oklahoma Panhandle and most of the Texas Panhandle until 11 PM CDT this evening. Heavy rain may also lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible Monday through Wednesday and again Friday night into Saturday across much of the Panhandles. A severe storm cannot be ruled out on Tuesday. Storms could be capable of heavy rain leading to localized flooding or flash flooding Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through tonight.
In the hours before
Special weather statement, Jul 4, 5:54 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
554 PM CDT Sun Jul 4 2021
OKZ002-003-042330-
Texas OK-Beaver OK-
554 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND EAST
CENTRAL TEXAS COUNTIES UNTIL 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Turpin, or 9 miles south of Liberal, moving
southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Turpin, Baker and Boyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3674 10060 3657 10104 3690 10109 3700 10094
3700 10089
TIME...MOT...LOC 2254Z 324DEG 23KT 3691 10095
LGLocal storm report, Jul 4, 5:57 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 SW DALHART 35.99N 102.60W
07/04/2021 M1.75 INCH HARTLEY TX TRAINED SPOTTER
GOLFBALL SIZE HAIL.
&&Local storm report, Jul 4, 5:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 4 E DALHART 36.06N 102.44W
07/04/2021 E1.50 INCH DALLAM TX PUBLIC
1 TO 1.5 INCH HAIL FELL FOR 2 MINUTES.
&&
MJGLocal storm report, Jul 4, 6:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLOOD DALHART 36.06N 102.51W
07/04/2021 DALLAM TX STORM CHASER
STREET FLOODING IN AND AROUND THE CITY OF
DALHART. ROADS REMAINED PASSIBLE.
&&
MJGSpecial weather statement, Jul 4, 6:10 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Amarillo TX 610 PM CDT Sun Jul 4 2021 OKZ002-042345- Texas OK- 610 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TEXAS COUNTY UNTIL 645 PM CDT... At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Optima, or 6 miles north of Guymon, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Guymon, Goodwell and Optima. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma. LAT...LON 3687 10154 3689 10123 3656 10122 3657 10164 TIME...MOT...LOC 2310Z 005DEG 11KT 3677 10144 LG
Special weather statement, Jul 4, 6:51 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
651 PM CDT Sun Jul 4 2021
OKZ001-TXZ001-050015-
Cimarron OK-Dallam TX-
651 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Texline, or 10 miles east of Clayton, moving
southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3650 10304 3650 10300 3654 10300 3653 10280
3627 10268 3630 10304
TIME...MOT...LOC 2351Z 293DEG 13KT 3645 10298
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:28 AM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jul 4, 11:42 AM CDT | Special Weather Statement | AMA | Roberts | 48 min |
| Jul 4, 12:34 PM CDT | Special Weather Statement | AMA | Gray | 41 min |
| Jul 4, 2:42 PM CDT | Special Weather Statement | AMA | Sherman | 48 min |
| Jul 4, 3:13 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 54 min |
| Jul 4, 3:50 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 91 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 65 min |
| Jul 4, 4:46 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Jul 4, 4:49 PM CDT | Areal Flood Advisory | AMA | Sherman | 2 hr |
| Jul 4, 5:03 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 4 hr |
| Jul 4, 5:39 PM CDT | Flash Flood Warning | AMA | Dallam, Hartley | 3 hr |
| Jul 4, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 91 min |
| Jul 4, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 85 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | AMA | Dallam | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.